Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 276, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Oct 30, 2005, 10:42 PM CST for Seward County, Stevens County, Kansas. It was in force for 48 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 30, 2005, 10:42 PM CST (04:42 UTC)
- Expired
- Oct 30, 2005, 11:30 PM CST
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 116 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 30, 10:54 PM CST | TSTM WND GST 61 | Hugoton, KS | HQG AWOS |
| Oct 30, 11:20 PM CST | TSTM WND DMG | 13 N Liberal, KS | SEMI BLOWN OVER ON HWY 83 |
| Oct 30, 11:23 PM CST | TSTM WND GST 67 | Liberal, KS | LBL AWOS |
| Oct 30, 11:30 PM CST | HAIL 0.88 | 20 N Liberal, KS | PENNY TO NICKEL SIZE HAIL COVERING US HWY 83 APPROX 20 N LIBERAL. SOME VEHICLES REPORTED SLIDING OFF HIGHWAY. |
| Oct 30, 11:37 PM CST | TSTM WND GST 59 | Liberal, KS | LBL AWOS |
| Oct 30, 11:40 PM CST | TSTM WND DMG | Kismet, KS | TREES BLOWN DOWN, A LARGER TREE BRANCH WENT THROUGH A ROOF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 310442 SVRDDC KSC175-189-310530- /O.NEW.KDDC.SV.W.0276.051031T0442Z-051031T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1042 PM CST SUN OCT 30 2005 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEWARD COUNTY IN SOUTHWEST KANSAS. CENTRAL STEVENS COUNTY IN SOUTHWEST KANSAS. * UNTIL 1130 PM CST * AT 1037 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF HUGOTON... MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF SEWARD COUNTY... RURAL AREAS OF CENTRAL STEVENS COUNTY... HUGOTON... WOODS... LIBERAL... HAYNE... KISMET... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 5 AND 25. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3732 10136 3702 10137 3702 10066 3734 10067 $$ GRZYWACZ
1 follow-up statement
000 WWUS53 KDDC 310503 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1103 PM CST SUN OCT 30 2005 KSC175-189-310530- /O.CON.KDDC.SV.W.0276.000000T0000Z-051031T0530Z/ STEVENS KS-SEWARD KS- 1103 PM CST SUN OCT 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL STEVENS AND SEWARD COUNTIES UNTIL 1130 PM CST... AT 1100 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WOODS...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF SEWARD COUNTY... RURAL AREAS OF CENTRAL STEVENS COUNTY... WOODS... HAYNE... KISMET... DAMAGING WINDS OVER 60 MPH WERE REPORTED IN HUGOTON AT 1043 PM WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3732 10136 3702 10137 3702 10066 3734 10067 $$ GRZYWACZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 3:07 PM CST, 7 hours 35 minutes earlier.
Area forecast discussion, Oct 30, 3:07 PM CST, 7 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 307 PM CST SUN OCT 30 2005 .DISCUSSION... DAYS 1-2... MAIN FORECAST PROBLEM WILL BE PRECIP TONIGHT AND TEMPERATURES THROUGHOUT THE PERIOD. WATER VAPOR LOOP SHOWS THE SHORTWAVE TROUGH STARTING TO ENTER WESTERN CO. WITH A GOOD JET ON THE WESTERN SIDE OF IT EVIDENT ON THE 12Z 250MB CHART, THE SHORTWAVE SHOULD CONTINUE TO AMPLIFY TONIGHT AS IT MOVES OUT INTO THE PLAINS. MODELS HAVE COME INTO BETTER AGREEMENT, WITH THE TROUGH AXIS INTO WESTERN KS BY 12Z MON. MESO ANALYSIS THIS AFTERNOON SHOWS LITTLE INSTABILITY SO FAR, BUT THAT SHOULD INCREASE AS COOLER UPPER LEVEL TEMPS ASSOCIATED WITH THE TROUGH COME OUT LATER TONIGHT. LOWER LEVELS WILL BE COOLING OFF THOUGH, SO EXPECT CAPE VALUES IF ANYTHING TO BE BELOW 1000 J/KG. WEAKENING FRONT ACROSS THE CENTRAL KS AND THE PANHANDLES WILL BECOME RE-INVIGORATED TONIGHT AS MORE COOL AIR COMES DOWN IN RESPONSE TO THE UPPER SYSTEM. CONTINUED TO KEEP HIGHEST POPS IN THE WEST AND SOUTH, WITH FAIRLY MINOR TWEAKS TO WHAT WE HAVE GOING. LOW INSTABILITIES WILL BRING SOME THUNDER BUT NOT MUCH IN THE WAY OF SEVERE, ALTHOUGH AN ISOLATED HAIL OR WIND REPORT IS NOT COMPLETELY OUT OF THE QUESTION. THE PRECIP SHOULD CONTINUE THROUGH TONIGHT AND INTO TOMORROW, GRADUALLY ENDING AS THE UPPER TROUGH AXIS MOVES INTO THE EASTERN PLAINS. A FEW SHOWERS MAY LINGER INTO THE EARLY AFTERNOON IN THE FAR SOUTHEAST, BUT OTHERWISE WE SHOULD START TO SEE A DRYING TREND BY LATE MONDAY. COOLER TEMPS SURGING DOWN THE HIGH PLAINS LATE TONIGHT WILL BE OFFSET BY CLOUDS AND PRECIP, SO THE GOING LOWS MAINLY IN THE 40S LOOKS GOOD. HIGHS TOMORROW WILL BE HIGHLY DEPENDENT ON HOW FAST CLOUDS AND PRECIP CLEAR OUT. THINK THAT SOME WILL BE HANGING AROUND FOR AT LEAST PART OF THE DAY IN THE SOUTH AND EAST. KEPT THINGS A BIT BELOW CLIMO IN THE UPPER 50S TO AROUND 60. WITH DRIER TEMPS AND FAIRLY LIGHT WINDS AS HIGH PRESSURE BUILDS INTO THE ROCKIES AND SOUTHERLY PLAINS, LOWS MONDAY NIGHT SHOULD GET FAIRLY COLD, SO KEPT GOING FORECAST IN THE 30S. UPPER RIDGING AND SOME SLIGHT DOWNSLOPE AT THE SFC SHOULD START IN BY TUESDAY, SO HIGHS SHOULD RECOVER NICELY INTO THE LOWER 70S. DAYS 3-7... FORECAST CHALLENGES CONTINUE TO BE TEMPERATURES WITH A FEW COOL AND COLD FRONTS COMING IN BY SUNDAY. SHOULD BE FAIRLY MILD WITH SOME 70S AHEAD OF NEXT SHORTWAVE TROUGH SCHEDULED IN BY FRIDAY MORNING FOLLOWED BY ANOTHER POSSIBLY MAJOR ONE ON SATURDAY OR SUNDAY. THE GFS DOES NOT AGREE WITH THIS HIGH AMPLITUDE TROUGH BY SUNDAY MORNING LIKE THE ECMWF CONTINUES TO SHOW IN THE PAST FEW RUNS. HAVE LOWERED TEMPS IN ANTICIPATION OF THE EC MODEL BY LATE IN THE WEEK AND MAY NEED TO ADD PRECIP. && .PRELIMINARY POINT TEMPS/POPS... DDC 43 60 34 70 / 70 60 0 0 GCK 41 59 33 70 / 70 50 0 0 EHA 40 57 37 71 / 90 50 0 0 LBL 42 57 34 70 / 80 60 0 0 HYS 42 60 33 71 / 30 30 0 0 P28 47 59 39 70 / 70 60 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && 26/06
Hazardous weather outlook, Oct 30, 4:02 AM CST, 18 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 402 AM CST SUN OCT 30 2005 KSZ030-031-043>046-061>066-074>081-084>090-311000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 402 AM CST (302 AM MST) SUN OCT 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS FAR SOUTHERN KANSAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD HAVE SOME SMALL HAIL AND GUSTY WINDS WITH THEM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 28
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 11:26 PM CST | Severe Thunderstorm Warning | DDC | Meade, Seward | 64 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.